Social Question

Aster's avatar

What's the worst that can happen after taking a baby aspirin?

Asked by Aster (19949points) September 11th, 2014

Maybe it wasn’t the baby aspirin I took after dinner. I mean, I had a whole lot of spicy spaghetti and a big salad beforehand. Turkey, fried with onions then a jar of basil and garlic sauce was added along with a little cayenne , sugar and garlic powder. I took a baby aspirin as directed by my daughter the nurse who was almost yelling at me I need to take them daily . For over two hours I had chest and abdominal discomfort but no true nausea. What do you think happened? My grandmother died of stomach cancer and I had h pylori twice. Three Tums stopped the pain.

Observing members: 0 Composing members: 0

14 Answers

elbanditoroso's avatar

Unlikely to be the aspirin by itself.

More likely to be the spicy spaghetti and the fried turkey.

zenvelo's avatar

Sounds like you overate a lot of spicy food. I’m curious, do you consume any probiotics on a regular basis?

Baby aspirin had nothing to do with it; aspirin isn’t to be taken on an empty stomach.

Coloma's avatar

Yep, you had heartburn, nothing to do with the baby aspirin.

Aster's avatar

@zenvelo I consume probiotics on an irregular basis but something called , “Salvia” or Salba Seeds regularly. I buy them on Amazon.

gailcalled's avatar

See the famous That’sa spicy meatball Alka Selzer commercial.

Not everyone should take a baby aspirin willy-nilly. I took it for a few years and then stopped. That was fine with my PCP.

“Don’t take aspirin just because you’ve heard it can help prevent a heart attack or stroke. It can, but it can also do some damage. There’s no exact tipping point at which it makes sense to start taking an aspirin a day. If you are healthy, haven’t been diagnosed with heart disease or other cardiovascular disease, and don’t have risk factors for them, aspirin probably isn’t for you. You’ll reap little benefit while exposing yourself to side effects you’d rather stay away from. The less healthy your heart and arteries, the more likely the advantages of taking aspirin will outweigh any risks.” Source.

jca's avatar

Not sure how old you are, but as we age, spicy foods can affect us more. You should lay off the spicy and see how things go.

zenvelo's avatar

@Aster Salba is an alternative form of chia, which is great for fiber and omega-3 fatty acids. It’s much better than flax seeds.

But that is not a probiotic. Probiotics are bacteria, like lactobacillus, that encourage gut health. If you’ve had H Pylori issues, I would expect your doctor to recommend regular (daily) probiotics. I drink GoodBelly probiotics every day.

gailcalled's avatar

I buy real flax, chia and sesame seeds and grind them up in a little Krups coffee grinder. Then I sprinkle that mixture on everything except hot fudge sundaes.

ARE_you_kidding_me's avatar

I love basil but too much can screw up my stomach also. Some people are sensitive to garlic and onions. Tomato sauce is acidic and can cause gastro-intestinal distress. Aspirin can simply be another ingredient in the perfect storm that this meal sounds like especially if you did not chase it with water and it started to dissolve in your esophagus

CWOTUS's avatar

Well, your question certainly opened a door here…

The worst that could happen after taking a baby aspirin…
– A black hole could swallow the Earth, the Sun, the entire Solar System
– Life as we know it could come to an end
– Obama could be re-re-elected
– So could Bush
– Either one
– Or another Bush could be elected
– Or another Clinton
... and so on. But those things would not be likely to be ‘caused by’ your taking an aspirin.

Your discomfort was most likely the result of the big thing that you ate (dinner), and not the tiny thing (a baby aspirin).

When you hear the sound of hoofbeats, think horses, and not zebras.
At least, in North America, and when you’re not on an exotic game ranch. If you’re on an exotic game ranch, or in Africa, then it might be smarter to think of zebras. Or yaks. Or gnus.

EDIT: On the other hand, who knows what kinds of animals are kept on exotic game ranches in Africa. So if you’re on an exotic game ranch in Africa you can think what you like; unicorns, even.

JLeslie's avatar

Baby aspirin is a very low dose. It will thin the blood a little, which is usually why adults take it. Anyone who already had “thin” blood, or trouble clotting shouldn’t take it without being monitored by a doctor.

Anyone with a history of ulcers should be cautious about taking aspirin, because aspirin can be extremely irritating to the stomach lining. Best to take it with food and plenty of water to help reduce chances of stomach irritation or ulcers.

If the aspirin usually doesn’t bother you then I would assume the food is the culprit. If you are having digestive discomfort daily I would suggest trying to narrow down causes by not eating them, or not taking a certain pill, and then eating the food in question again after you feel better for a week or two, and see when you feel uncomfortable.

Blondesjon's avatar

The make aspirin out of fucking babies?

mind blown

Aster's avatar

@JLeslie digestive discomfort is not a daily issue by any means. In fact, I’d say the other day was my first experience with it. I’ve been in emotional turmoil lately and , combined with a large portion of spicy spaghetti, I didn’t know what was going on. I have read many times we shouldn’t even eat when we’re upset . But I didn’t know I was that upset.

JLeslie's avatar

I’m sorry to hear you are under so much stress lately. Digestive distress is a common problem with high stress. It ciuld have been the stress, or the food or a combination. I am assuming you are recouperated and no tummy problems for now.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther